MAUDE Adverse Event Report: STRYKER GMBH GAMMA4 - RC LAG SCREW D10.5X90MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA4 - RC LAG SCREW D10.5X90MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 81660090S
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "u blade was inserted manually, but did not follow the rails of the lag screw, and the u blade was bent in the wrong direction on the ml view of x-ray.Removed the u-blade, but could not use it because the blade was bent.The lag was removed once, and a new 95 mm u-lag was used to successfully complete the surgery.".
 
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Please note correction to h6 (device code and health impact code).The reported event could be confirmed based on the investigation findings.The device inspection revealed the following: the u-blade lag screw assembly was received and the blade of the lag screw found severely deformed / bent.It looks like the blade was misaligned with lag screw flutes, during insertion.Lag screw grooves are not having marks of set screw tightening which indicates that either the lag screw was not aligned perpendicular to proximal targeting arm, or an attempt was not made to fix the set screw prior to u-blade insertion.Most probably when an attempt was made to insert the u-blade in an already not perfectly aligned lag screw, the u-blade did not went into the flutes properly and got deformed.Since the u blade was deformed, a functional inspection was difficult, but we tried assembling the u-blade and end cap into the lag screw using some hand force and we were able to assemble them which reduces the possibility of any dimensional deficiency as well.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The event was by a incorrect alignment of the lag screw after the insertion, which made finally a insertion of the u-blade impossible.In relation to the correct rc lag screw alignment after insertion following statement from the gamma4 hip fracture nailing system operative technique (g4-st-2, rev.1, 11-2024) can be pointed out: ¿the design of the rc lag screw provides two set screw grooves (standard lag screw provides four).For correct rc lag screw alignment, the handle of the lag screw driver must be perpendicular to the proximal targeting arm.The u-blade laser markings at the set screw groove indicators must point towards caudal and cranial indicating the orientation of the u-blade in-situ.Insert the set screw (refer to section ¿set screw fixation¿) before insertion of the u-blade." if more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
GAMMA4 - RC LAG SCREW D10.5X90MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22885184
Report Number0008031020-2025-01419
Device Sequence Number8790374
Product Code HSB
UDI-Device Identifier07613327591804
UDI-Public(01)07613327591804(11)250512(17)350430(10)K127A7E
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K230512
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number81660090S
Device Lot NumberK127A7E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age88 YR
Patient SexFemale